# SDR CA040308009

- Difficulty date: March 4, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 26,540 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF15
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 82510189S103
- Condition: Failed
- Location: Cockpit Light
- Part time: 28,497 hours, 41,593 cycles
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) DURING MAINT WHEEL REPLACEMENT ON RAMP , FLIGHT CREW (ONLY PERSONNEL ONBOARD) NOTICED SMOKE IN THE COCKPIT (NO FIRE) . MAINTENANCE INSPECTION FOUND OVERHEAD READING LIGHT RHEOSTAT WAS SOURCE OF SMOKE.  COCKPIT OVERHEAD PANEL ASSEMBLY WITH RHEOSTAT REPLACED.  AIRCRAFT RETURNED TO SERVICE.
